To hell and back again!

If you’re just after some crafty fluff, you won’t get it in this post, come back tomorrow, or later today :-)

So Friday I went to hospital to have Lithotripsy on my Kidney stone, all went well and I was home by 5pm, not feeling too bad at all.  However now that I only needed a bit of Panadol and ibuprofen for the pain I decided it was time to kick the Tramadol to the kerb.  I already knew it was going to be a sucky process (having done it once before when I was on a lower dose), but just how sucky I could not have imagined.  If any Doctor tries to tell you that Tramadol is not addictive, don’t believe them, you only need to Google “tramadol withdrawal symptoms” and you will find all the evidence you need that it is and getting off it is not easy.

I liked the Tramadol, it made me feel good, painless, happy and for me it was a bit like speed, soon after taking each dose I would have masses of energy.  But I won’t take drugs I don’t need, and it has some bad side effects too, so I though the long weekend was a good time to stop taking it. I went cold turkey, and even though I’ve been through the ringer it was the best way, from reading other people’s experiences it isn’t any easier by reducing the dosage, you still get the same withdrawal symptoms.

So this weekend I’ve had the lot, hot flushes, muscle twitches, inability to sleep, sneezing, diarrhoea, crying and the worst of all, the lethargy.  I just totally felt like I needed to sleep all weekend, but of course couldn’t sleep!! I’ve never felt this tired in my whole life.  If I didn’t have the best husband in the world looking after me, I honestly don’t think I could have coped.

So now I’m on day 4 with no pills, and starting to feel like I’m coming out the other side.  I got some sleep last night, just a couple of hot flushes, but still pretty low on energy :-(

My advice, stay away from the Tramadol, ask for something different.  I know I will never take it again.  My kidney is feeling good too.  Not even taking Panadol for it now :-)

About these ads

5 thoughts on “To hell and back again!

  1. Jacqui

    Yuck! I’ve been given tramadol a couple of times after operations and not only do I not find it hugely effective, it makes me nauseous so I doubt there’s much chance of me getting addicted but it’s rather appalling they don’t warn you of such things in the first place!

  2. Mum

    Poor you, thats why Kev wont take it and Graeme was taking it after his knee op, tried to tell Joy that its not good, but she wouldnt listen, hope you feel better soon.<3

  3. Allie

    Sorry to hear that you have struggled! We enjoyed seeing you all at the weekend and hope this week continues to become better! Take care :)

  4. Mazzy

    A bit late to this post but so glad you’re feeling better! I got given Tramadol after an operation once, took it for half a day and it made me vomit everywhere so thankfully that was that – sounds like I had a lucky reprieve! Hopefully you will continue to be pain free from now on, you deserve it!

Comments are closed.